Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


fatigue
Jun 1, 2007

i have been so tired since my dr. put me on lovastatin. i use 2 take zocor but could not aford it anymore. could the meds. be making me so tired or could it be something else?

Response from Dr. Frascino

Hello,

HIV-associated fatigue is often multifactorial in nature. That means there is often more than one underlying cause contributing to that feeling of exhaustion. Could chronic HIV infection be a cause of fatigue? Sure. Just like any viral illness, fatigue can be a significant component. Think of how wiped out we feel when we get a cold or the flu! We often go to bed for a few days until the condition resolves. Colds and flues are caused by viruses. So is HIV. Except HIV doesn't go away in a few days. Consequently the fatigue can be chronic. Will starting meds help? Possibly. Hopefully the antiretroviral drugs will decrease HIV replication. However, HIV drugs themselves can also cause fatigue! In addition there are many other potential contributing conditions. Your coinfection with hepatitis C, for instance. Also there are potential psychological conditions, such as depression, stress or anxiety, which could be contributing. In addition other common contributing factors, such as anemia, hormonal imbalances or inadequate rest/sleep, could be playing a role. I suggest you take a read through the archives of this forum to learn more about the common and not-so-common potential underlying causes of HIV-associated fatigue. Make a list of those conditions and then discuss them with your HIV specialist. The best way to conquer HIV-associated fatigue is to identify all the underlying contributing factors and then specifically address each one!

Hope your batteries are recharged soon!

Good luck.

Dr. Bob


Previous
fatigue disability
Next
Testosterone replacement

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement